MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010215
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/20/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per provided medical records: (b)(6) 2015 - patient who had underwent cholecystectomy a year before was diagnosed with incisional hernia in the cholecystectomy site and underwent open repair with implant of ventrio mesh (device #1).Per the operative notes," hernia sac was then identified.Fascial defect was about 4 cm, so a 3 inch or 7.6 centimeter round mesh (ventrio mesh device #1) was chosen.This was inserted into the defect and then sutured with #1 vicryl to the fascial edges." (b)(6) 2015 - patient had severe persistent pain in previous surgery area, was diagnosed with recurrent incisional hernia and underwent open repair with implant of ventrio mesh (device #2).Per the operative notes, ¿the mesh was then reached, and it really was not bunched up as anything noticeable.Old mesh (device #1) was removed using cautery.An 11 x 14 oval mesh (ventrio mesh device #2) was then chosen and sutured¿.(b)(6) 2016 - patient was diagnosed with recurrent ventral hernia and underwent open repair using a component separation.Per the operative notes, " there were a few adhesions of small bowel to the abdominal wall in this area and there was a mesh (ventrio mesh, device #2) from a previous repair which was present, and this was excised.It was really fairly balled up and wrapped in omentum and so was not adherent to the bowel in any way.It was taken out.The hernia sac was excised.We were able to proceed with a component separation.This was then reinforced with a polypropylene mesh.This was a large polypropylene mesh which was placed on top of the posterior rectus sheath and secured in place with a few vicryl sutures.".
 
Additional Manufacturer Narrative
Based on the available information, no conclusions can be made.Based on medical records provided about 4 months post implant of the ventrio mesh, patient was diagnosed with hernia recurrence, and underwent repair.Per explant operative notes, the mesh was "fairly balled up and wrapped in omentum".The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the ventrio mesh (device #2).A supplemental emdr was submitted for the ventrio mesh (device #1).Not returned.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16613632
Report Number1213643-2023-091178
Device Sequence Number20038141
Product Code FTL
UDI-Device Identifier00801741016424
UDI-Public(01)00801741016424
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number0010215
Device Lot NumberHUYH1329
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight145 KG